Delayed hypersensitivity to flurbiprofen

A. Romano, F. Pietrantonio

Research output: Contribution to journalArticle

Abstract

Immune-mediated reactions to nonsteroidal antiinflammatory drugs (NSAIDs) are unusual, and true allergy to the drug flurbiprofen has never been documented. We observed a patient who developed a maculopapular rash 48 h after beginning oral therapy with this drug, and 2 days later, angioedema and hypotension. Patch tests with flurbiprofen were positive 48 and 72 h after application. The clinical and allergologic features of this case strongly suggest type TV hypersensitivity. Patch testing with NSAIDs is useful for confirming clinical diagnoses of delayed hypersensitivity to these drugs.

Original languageEnglish
Pages (from-to)81-83
Number of pages3
JournalJournal of Internal Medicine
Volume241
Issue number1
Publication statusPublished - 1997

    Fingerprint

Keywords

  • Delayed hypersensitivity
  • Drug reactions
  • Flurbiprofen
  • Patch tests
  • Skin adverse effects

ASJC Scopus subject areas

  • Internal Medicine

Cite this